Hail, Guadalupe
- When
- February 16, 5:59 PM CST
- Where
- Guadalupe County, 5 mi SE of Seguin
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.519, -97.911
An off duty NWS employee reported penny size hail.
A cold front moved through South Central Texas early on February 16, 2008 and caused thunderstorms which produced severe hail in eastern portions of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front moved through South Central Texas early on February 16, 2008 and caused thunderstorms which produced severe hail in eastern portions of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 16, 5:27 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 PM CST SAT FEB 16 2008 .AVIATION... MAIN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WAS NOW EAST OF THE I-35 TERMINALS. SCATTERED SHOWERS DEVEOPING BEHIND THE FRONT MAY STILL IMPACT KAUS UNTIL 01Z. THE UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED NORTHWEST OF VAL VERDE COUNTY AND WAS MOVING EASTWARD. THIS FEATURE WILL GENERATE AN AREA OF MID LEVEL CLOUDINESS ALONG WITH A FEW LIGHT SHOWERS AS IT MOVES ACROSS OUR REGION. VFR CIGS RANGING FROM 050 TO 100 THOUSAND FT WILL LIKELY PREVAIL THRU 06Z. SFC WINDS OVERNIGHT WILL BE NORTHWEST TO WEST DIMINISHING TO 5 TO 10 KTS. SFC WINDS ON SUNDAY WILL BE NORTHWEST AT 10 TO 15 KTS WITH VFR/CAVU CONDITIONS. && .PREV DISCUSSION... /ISSUED 253 PM CST SAT FEB 16 2008/ DISCUSSION... UPPER LOW MOVING EAST ACROSS THE DAVIS MOUNTAINS IN WEST TEXAS THIS AFTERNOON WHILE COLD FRONT MOVING EAST ACROSS SOUTH CENTRAL TEXAS. UPPER LEVEL JET, THE FRONT, AND UPPER DIFFLUENCE INTERACTING WITH A MOIST AIRMASS WILL MAINTAIN THREAT OF SEVERE WEATHER INTO THE EARLY EVENING HOURS. FEATURES WILL MOVE EAST AND NORTHEAST OF AREA BY LATE EVENING WITH RAINS ENDING RAPIDLY FROM WEST TO EAST. A HIGHLY AMPLIFIED UPPER FLOW WILL BRING SURGES OF HIGH PRESSURE SUNDAY THROUGH MONDAY NIGHT. AFTER WARMER TEMPERATURES ON SUNDAY, THERE WILL BE A COOLING TREND MONDAY INTO TUESDAY. ON TUESDAY FLOW ALOFT BECOME ZONAL AND PERSIST THROUGH NEXT SATURDAY. SURFACE HIGH WILL MOVE OFF TO THE EAST WITH LOW PRESSURE IN THE SOUTHERN PLAINS. THIS ALLOWS LOWER LEVEL MOISTURE TO RETURN TO SOUTH CENTRAL TEXAS. A SERIES OF WEAK SHORTWAVES MOVE ACROSS THE SOUTHERN TIER OF STATES WEDNESDAY THROUGH FRIDAY. DUE TO SHALLOWNESS OF MOISTURE, WILL ONLY GO WITH SLIGHT CHANCE OF SHOWERS. HAVE GENERALLY GONE WITH MEX TEMPERATURES, EXCEPT SLIGHTLY COOLER ON LOWS TONIGHT THROUGH MONDAY NIGHT DUE MOSTLY CLEAR SKIES, LOWER DEWPOINTS AND LIGHTER WINDS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 44 72 42 63 40 / 50 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 44 71 38 64 35 / 50 0 0 0 0 DEL RIO INTL AIRPORT 42 73 44 65 46 / 20 0 0 0 0 SAN ANTONIO INTL AIRPORT 46 76 41 64 42 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CST SAT FEB 16 2008 TXZ183>185-202-217-171200- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 400 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TXZ171>173-186>194-203>209-218>225-228-171200- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 400 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT CHANCE SEVERE THUNDERSTORMS EAST OF A CUERO TO AUSTIN LINE THROUGH LATE THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CST SAT FEB 16 2008 TXZ191-207-208-162130- CALDWELL-GUADALUPE-HAYS- 303 PM CST SAT FEB 16 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL...GUADALUPE AND HAYS COUNTIES... AT 257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEGUIN...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... STAPLES BY 315 PM CST. MARTINDALE BY 320 PM CST. 6 MILES NORTHWEST OF LOCKHART BY 325 PM CST. UHLAND BY 330 PM CST. PEOPLE IN NORTHEASTERN GUADALUPE...SOUTHEASTERN HAYS AND WESTERN CALDWELL COUNTIES...INCLUDING THE CITIES OF GERONIMO...KINGSBURY... FENTRESS...STAPLES...MARTINDALE AND UHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST SAT FEB 16 2008 TXZ191>193-208-162200- BASTROP-CALDWELL-HAYS-TRAVIS- 325 PM CST SAT FEB 16 2008 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...CALDWELL...HAYS AND TRAVIS COUNTIES... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARTINDALE...OR 8 MILES SOUTHEAST OF SAN MARCOS...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... UHLAND BY 330 PM CST. NIEDERWALD BY 335 PM CST. MUSTANG RIDGE BY 340 PM CST. BERGSTROM BY 350 PM CST. MANOR BY 400 PM CST. PEOPLE IN NORTHWESTERN CALDWELL...SOUTHEASTERN HAYS...SOUTHEASTERN TRAVIS AND WESTERN BASTROP COUNTIES...INCLUDING THE CITIES OF UHLAND...NIEDERWALD...MUSTANG RIDGE...BERGSTROM AND MANOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CST SAT FEB 16 2008 TXZ192-207-208-223-162230- CALDWELL-GONZALES-GUADALUPE-TRAVIS- 353 PM CST SAT FEB 16 2008 ...STRONG THUNDERSTORMS WERE AFFECTING CALDWELL...GONZALES... GUADALUPE AND TRAVIS COUNTIES... AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS LOCATED FROM AUSTIN TO SMILEY...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF TANGLEWOOD FOREST TO 17 MILES SOUTHWEST OF GONZALES. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. PEOPLE IN CENTRAL CALDWELL...EASTERN GUADALUPE...SOUTHERN TRAVIS AND WESTERN GONZALES COUNTIES...INCLUDING THE CITIES OF MUSTANG RIDGE... LOCKHART...SMILEY...LULING...AUSTIN AND PALMETO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The Austin/San Antonio radar (KEWX), 24 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
5 hail. Local standard time, as filed.
An off duty NWS employee reported penny size hail.
A trained spotter reported quarter size hail.
The Bastrop County sheriff's office reported penny size hail.
A trained spotter reported one and one quarter inch hail.
The DeWitt County sheriff's office reported nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79705, 79706, 79707, 79708, 79709.